Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Dizziness, lightheadedness, extreme fatigue after wisdom tooth removal. Have stopped taking prescribed amoxicillin, Tylenol, anti-inflammatory. Advice?

I had an impacted wisdom tooth removed 5 days ago. Since yesterday I have been experiencing dizziness, lightheadedness and bouts of fatigue. I was prescribed amoxicillan, an anti-inflammatory and Tylenol 3 s, but I have since stopped taking the pills because of the aforementioned symptoms. I m feeling no pain. I m 30 years old, male, weigh approx. 150 lbs.
Asked On : Fri, 20 Jul 2012
Answers:  5 Views:  593
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response
Hello and thank you for your questions.
It is very ill advised to stop your medication treatment on your own without consulting your dentist. This can cause serious adverse effects. Chances are the symptoms are due to the tylenol 3 because of the narcotics in combination with not eating enough and drinking enough fluids post surgery. Increase your fluid intake to 8 8oz glasses of water a day and have a high protein high vitamin diet. You should consume more calories post surgery to help with the healing.

Best wishes and good health.

Dr. Ward
Answered: Sat, 13 Oct 2012
I find this answer helpful
Dentist Dr. Udaykumar Bondre's  Response
Hello & welcome,

It seems you are getting all these symptoms like bouts of fatigue & dizziness just because of medicines you were taking. More likely amoxycillin may tend to cause gastritis in some sensitive patients which in turn lead to increased acidity showing symptoms like dizziness or light headedness.

But still, stopping medicines without consulting your dentist who operated is not advised in any situation.

First you should maintain your diet properly by consuming high protein food items & drink plenty of water to avoid dehydration which causes serious fatigue in such situations.

Visit your dentist for clinical examination. If he sees proper healing of wound, he may advise you to stop taking medicines.

Take care.
Answered: Sat, 13 Oct 2012
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
the pain swelling and other symptoms are common post extraction of wisdom tooth.
please incluid plenty of liquid and fluid containing food into your diet.
you should also drink lots of water.
irrigate and clean the socket using betadine and warm saline rinses.
also food chewing heavy /solid food in that area.
please do not take medicines in empty stomach.
take resta and sleep well to relax.
take care.
Answered: Sat, 13 Oct 2012
I find this answer helpful
Dentist Dr. Neha Sumra's  Response
Welcome to HCM
Its my sincere request to you that don't stop your medications without consulting your doctor.After getting wisdom teeth extracted there are few very common symptoms seen like:-
-post-op pain
-difficulty in opening mouth
But the symptoms that you are experiencing might be because of tylenol. If its not suiting you then you can take diclomol. You need to improve your dietary intake along with these things like more protein & vitamins, along with that plenty of water.Also do warm saline rinses 3-4 times a day for rapid healing.
Visit your dentist for further check-up.

Take Care
Answered: Sat, 13 Oct 2012
I find this answer helpful
Dentist, Orthodontics Dr. Atwal Vikram's  Response
as per the information provided by you the symptoms are nothing but the common side effects of the medicines you have been taking after extraction.
you can safely stop taking medicines now.
in about 2 to 3 days you will start feeling normal .
take care.
Answered: Fri, 20 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor